Alert archive / Maryland / Flash Flood Warnings in 2011
Flash Flood Warning 64, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 7, 2011, 6:21 PM EDT for Baltimore County, City of Baltimore, Maryland. It was in force for 3 hr. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2011, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 7, 2011, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baltimore County, MD, City of Baltimore, MD
The radar
The Sterling radar (KLWX), 93 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:27 PM EDT | FLASH FLOOD | 2 W Essex, MD | |
| Jul 7, 6:35 PM EDT | FLASH FLOOD | 2 Sw Gunpowder, MD | ROUTE 40 CLOSED NEAR STEVENS ROAD. |
| Jul 7, 6:45 PM EDT | FLOOD | 1 Ne Highlandtown, MD | ROAD FLOODED AT INTERSECTION OF N POINT RD AND KANE ST. |
| Jul 7, 6:45 PM EDT | FLOOD | 1 Ne Highlandtown, MD | ROAD FLOODED AT INTERSECTION OF N POINT RD AND QUAD AVE. |
| Jul 7, 6:45 PM EDT | FLASH FLOOD | 1 Ne Highlandtown, MD | ROAD FLOODED AT INTERSECTION OF N POINT RD AND KANE ST. |
| Jul 7, 6:45 PM EDT | FLASH FLOOD | 1 Ne Highlandtown, MD | ROAD FLOODED AT INTERSECTION OF N POINT RD AND QUAD AVE. |
| Jul 7, 7:00 PM EDT | FLASH FLOOD | 1 Nne Dundalk, MD | SWIFT WATER RESCUE AT THE INTERSECTION OF N POINT RD AND GERMAN HILL RD. |
| Jul 7, 7:00 PM EDT | FLASH FLOOD | 2 Ssw Dundalk, MD | SWIFT WATER RESCUE AT THE INTERSECTION OF N AVONDALE RD AND SELLERS POINT RD. |
| Jul 7, 7:00 PM EDT | FLASH FLOOD | 2 W Dundalk, MD | SWIFT WATER RESCUE AT 2101 DUNDALK AVE. |
| Jul 7, 7:00 PM EDT | FLASH FLOOD | 2 Wsw Dundalk, MD | SWIFT WATER RESCUE AT 94 W DUNDALK AVE. |
| Jul 7, 8:45 PM EDT | FLOOD | 1 E Morrell Park, MD | STREET FLOODED AT THE INTERSECTION OF I95 AND WATERVIEW AVE. |
| Jul 7, 8:45 PM EDT | FLOOD | 1 Ene Baltimore Inner H, MD | STREET FLOODED AT FLEET ST AND S CAROLINE ST. |
| Jul 7, 8:45 PM EDT | FLOOD | 1 Ne Morrell Park, MD | |
| Jul 7, 8:45 PM EDT | FLOOD | 1 Wsw Baltimore Inner H, MD | |
| Jul 7, 8:45 PM EDT | FLASH FLOOD | 1 E Morrell Park, MD | STREET FLOODED AT THE INTERSECTION OF I95 AND WATERVIEW AVE. |
| Jul 7, 8:45 PM EDT | FLASH FLOOD | 1 Ene Baltimore Inner H, MD | STREET FLOODED AT FLEET ST AND S CAROLINE ST. |
| Jul 7, 8:45 PM EDT | FLASH FLOOD | 1 Ne Morrell Park, MD | |
| Jul 7, 8:45 PM EDT | FLASH FLOOD | 1 Wsw Baltimore Inner H, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
947
WGUS51 KLWX 072221
FFWLWX
MDC005-510-080115-
/O.NEW.KLWX.FF.W.0064.110707T2221Z-110708T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
621 PM EDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
EASTERN BALTIMORE CITY IN NORTHERN MARYLAND...
* UNTIL 915 PM EDT
* AT 620 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLE RIVER TO
FELLS POINT...MOVING SOUTH AT 5 MPH.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE BOWLEYS QUARTERS...DUNDALK...ESSEX...FELLS POINT...MIDDLE
RIVER...ROSEDALE...ROSSVILLE...WHITE MARSH...ARMISTEAD GARDENS...
BACK RIVER...BALTIMORE INNER HARBOR...BOLTON HILL...CLIFTON PARK...
EASTPOINT...GUILFORD...JOHN HOPKINS UNIVERSITY...JOSEPHINE LEE...
LOCUST POINT...MILLERS ISLAND...MORGAN STATE UNIVERSITY...NORTH
POINT STATE PARK...TURNERS STATION...WOODRING AND BALTIMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3926 7640 3924 7637 3919 7644 3925 7655
3926 7660 3922 7656 3922 7652 3920 7653
3921 7657 3923 7657 3921 7659 3926 7665
3936 7662 3943 7638 3939 7636 3938 7633
3932 7632
$$
KRAMAR1 follow-up statement
519
WGUS71 KLWX 072326
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
726 PM EDT THU JUL 7 2011
MDC005-510-080115-
/O.CON.KLWX.FF.W.0064.000000T0000Z-110708T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-
726 PM EDT THU JUL 7 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
EASTERN BALTIMORE CITY AND SOUTHEASTERN BALTIMORE COUNTIES...
LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED SEVERAL SWIFT WATER
RESCUES IN THE WAKE OF AN EARLIER SEVERE THUNDERSTORM. ADDITIONAL
STORMS ARE APPROACHING THE WARNED AREA AND WILL EXACERBATE ONGOING
FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LOCUST POINT TO 12 MILES WEST OF BOLTON HILL...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TURNERS
STATION...NORTH POINT STATE PARK...FELLS POINT...BALTIMORE INNER
HARBOR...MILLERS ISLAND...DUNDALK...BALTIMORE...BACK RIVER...
JOSEPHINE LEE...EASTPOINT...GUILFORD...JOHN HOPKINS UNIVERSITY...
CLIFTON PARK...MORGAN STATE UNIVERSITY...ARMISTEAD GARDENS...
WOODRING...ESSEX...ROSEDALE...ROSSVILLE...MIDDLE RIVER...BOWLEYS
QUARTERS AND WHITE MARSH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3926 7640 3924 7637 3919 7644 3925 7655
3926 7660 3922 7656 3922 7652 3920 7653
3921 7657 3923 7657 3921 7659 3926 7665
3936 7662 3943 7638 3939 7636 3938 7633
3932 7632
$$
KRAMARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:30 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 7, 3:30 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EDT THU JUL 7 2011
.SYNOPSIS...
A COLD FRONT OVER THE NORTHERN MID-ATLANTIC STATES WILL MOVE
SOUTHWARD TOWARD NORTHERN MARYLAND TODAY BEFORE STALLING OVER THE
AREA THROUGH FRIDAY. SURFACE HIGH PRESSURE WILL MOVE INTO THE
REGION THIS WEEKEND. THE MID-ATLANTIC STATES WILL BECOME SITUATED
BETWEEN HIGH PRESSURE OVER THE SOUTHEASTERN STATES AND LOW
PRESSURE OVER EASTERN CANADA EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
A W-E ORIENTED COLD FRONT CONTINUES TO SLOWLY PROGRESS SWD ACROSS
SRN PA. DAYTIME DESTABILIZATION HAS RESULTED IN NUMEROUS SHOWERS AND
STORMS DEVELOPING ALONG AND NORTH OF THE MASON-DIXON LINE SO FAR
THIS AFTN....WHERE BOUNDARY-LAYER CONVERGENCE IS MAXIMIZED ALONG THE
FRONT. THE MOST WIDESPREAD ACTIVITY WILL GRADUALLY SHIFT SWD LATE
THIS AFTN AND EVE AS THE FRONT MOVES OVER NRN MD. HAVE INCREASED
POPS ACCORDINGLY TO LIKELY/CATEGORICAL ALONG AND NORTH OF A LINE
FROM BALTIMORE TO WINCHESTER. FARTHER SOUTH...LACK OF FRONTAL
FORCING WILL LIMIT COVERAGE OF CONVECTION THIS AFTN. STILL EXPECT
SCT ACTIVITY TO IMPACT THE I-66 CORRIDOR AND ONLY ISO COVERAGE FAR
SOUTH ACROSS CENTRAL VA AND LOWER SRN MD DURING THE LATE AFTN AND
EVE.
SBCAPES AROUND 2500 J/KG AND MID-LVL DRY AIR WILL SUPPORT THE
POTENTIAL FOR ISO STRONG TO SEVERE MICROBURSTS. WITH WEAK DEEP-LAYER
SHEAR AND LACK OF UPPER FORCING...STORMS SHOULD BE PULSE SEVERE. THE
SLOW STORM MOTION AND PRESENCE OF THE SLOW-MOVING FRONT WARRANTS
CONCERN FOR LOCALLY HVY RAINFALL AND ISO FLASH FLOODING NEAR THE
BOUNDARY.
INTENSITY OF SHOWERS AND STORMS SHOULD WANE AFTER SUNSET WITH THE
LOSS OF HEATING. HOWEVER...ISO TO SCT CONVECTION MAY LAST INTO THE
LATE EVE OR OVNGT...ESPECIALLY OVER THE NRN HALF OF THE CWA...AS THE
FRONT STALLS OVER THE AREA. LOW TEMPS WILL RANGE FROM THE MID 60S
ACROSS THE HIGH ELEVATIONS TO MID 70S IN THE CITIES AND ALONG THE
COAST. CLOUD COVER SHOULD PREVENT WIDESPREAD AND DENSE FOG ERY FRI
MRNG.
AN UPPER TROUGH WILL APPROACH FROM THE OH VLY WHILE A STRENGTHENING
UPPER-LEVEL JET STREAK MOVES INTO THE NORTHEAST STATES ON FRI. SLY
FLOW AHEAD OF THE TROUGH WILL DRAW TROPICAL MOISTURE NWD INTO THE
MID-ATLANTIC STATES WHILE THE SFC BOUNDARY REMAINS STALLED OVER THE
AREA. SHOWER AND STORMS SHOULD INCREASE IN COVERAGE DURING THE
MIDDAY AND AFTN HOURS AS SYNOPTIC LIFT INCREASES.
THE MAIN CONCERN STARTING FRI AFTN WILL BE HEAVY RAINFALL AND FLASH
FLOODING...ESPECIALLY WITH PWATS APPROACHING 2 STANDARD DEVIATIONS
ABOVE NORMAL. SEE HYDRO DISCUSSION FOR MORE DETAILS. ANOTHER
CONCERN WILL BE THE POTENTIAL FOR SEVERE TSTMS AS DEEP-LAYER SHEAR
PROFILES INCREASE IN CONCERT WITH DAYTIME DESTABILIZATION.
HOWEVER...THERE IS A HIGH DEGREE OF UNCERTAINTY FOR THE SEVERE TSTM
POTENTIAL AS THE THREAT WILL DEPEND ON THE AMOUNT OF DAYTIME
HEATING. CURRENT THINKING IS THAT CLOUD COVER ALONG AND NORTH OF THE
FRONT WILL LIKELY LIMIT HEATING. CENTRAL VA AND SRN MD WILL MOST
LIKELY SEE BREAKS IN THE CLOUDS AND THEREFORE BETTER INSTABILITY.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
S/WV PIVOTS ACRS CWFA FRI EVE...TAKING AXIS OF HVY RAIN W/ IT. PWAT
IN EXCESS OF 2 INCHES /CLS TO 2SD ABV NRML/ MOST LKLY CHO-DCA-NAK.
FF WATCH WL CONT THRU 06Z...TO ACCT FOR POTENTIAL OF REPEATED
ECHOES. FNT WL BE SOMEWHAT CAUGHT IN MID LVL FLOW...SO DONT XPCT IT
TO MV THRU QUICKLY. HENCE...LKLY POPS WL STRETCH INTO THE OVNGT HRS.
BUT...STABILITY WL INCR THRU THE NGT...AND WL SHIFT EMPHASIS AWAY FM
THUNDER FOR THE OVNGT HRS.
SHRA CUD LINGER INTO SAT MRNG...BUT THEN HIPRES WL BLD OVR THE
GRTLKS...DRIVING CDFNT FAR ENUF S TO CARVE OUT A DRY WKND. H8 TEMPS
DONT DROP MUCH...SO MAXT FCST WL BE SIMLR TO PAST FEW DAYS /NEAR
90F/...BUT W/ DEWPTS IN THE 60S. MIN-T CLOSE TO MOS MEAN.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
XTNDD SYNOPTIC PTTN FEATURES BROAD MID CONUS H5 RDG AND DOWNSTREAM
TROF SOMEWHERE ALONG THE ERN SEABOARD OR IN THE WRN ATLC. THAT WL
LEAVE A SFC FNT STRETCHED FM W TO E SOMEWHERE IN THE MID ATLC OR
CAROLINAS...WHILE TRANSITORY SFC HIPRES PROTRUDES FM THE GRTLKS/NEW
ENGLND. THE INTERACTION BTWN THESE TWO FEATURES WL DICTATE DIRECT
IMPACT ON SENSIBLE WX W/IN CWFA. AS LONG AS THE FNT IS NEARBY...NEED
TO CONSIDER CHC TSRA DAILY...W/ AN EMPHASIS PLACED ON LT AFTN-ELY
EVNG. GRIDS WL STRIKE THAT BALANCE...W/ MAXT ABV CLIMO MON-TUE WHILE
PRIMARY INFLUENCE COMES FM UPA RDG...THEN TWD CLIMO WED-THU AS SFC
HIPRES POTENTIALLY DRIVES FNT SWD.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHRA/TSRA ACTIVITY NEAR THE MASON-DIXON LINE SHOULD PROGRESS SWD
TOWARD MRB/BWI/MTN AS A COLD FRONT SLOWLY PUSHES INTO NRN MD DURING
THE LATE AFTN/EVE. COVERAGE/CHANCES OF CONVECTION DECREASE FARTHER
SOUTH.
FOG SHOULD BE LESS WIDESPREAD AND DENSE THAN LAST NGT WITH CLOUD
COVER HIGHER TNGT. HOWEVER...PATCHY FOG STILL EXPECTED. THE BIGGEST
CONCERN FOR IFR FOG WILL BE ACROSS CHO DUE TO MORE BREAKS IN CLOUD
COVER.
SHOWERS AND STORMS WILL INCREASE AGAIN DURING THE LATE MRNG AND AFTN
FRI AS THE FRONT STALLS OVER THE AREA. ACTIVITY SHOULD BE MORE
WIDESPREAD THAN TDA WITH BETTER FORCING FROM AN APPROACHING UPPER
TROUGH. PERIODS OF FLIGHT RESTRICTIONS FROM HEAVY SHRA/TSRA WILL BE
LIKELY ACROSS ALL TERMINALS FRI AFTN.
POOR FLYING CONDS FRI NGT IN NMRS SHRA/TSRA. PREVAILING MVFR W/ LCL
IFR XPCTD. A WK CDFNT WL PUSH SEWD OVNGT..WHICH WUD END SHRA...BUT
LINGERING LLVL MSTR MAY RSLT IN FOG DVLPMNT. THAT CUD LAST INTO SAT
MRNG. THEREAFTER...VFR THRU THE WKND...AND INTO ELY NXT WK.
&&
.MARINE...
WINDS WILL REMAIN BELOW SCA LVLS TNGT AND FRI. SCT TSTMS WILL IMPACT
THE WATERS THRU THIS EVE...ESPECIALLY IN THE FAR NRN BAY. THE
STRONGEST STORMS COULD PRODUCE LOCALLY GUSTY WINDS. WIDESPREAD
SHOWERS AND STORMS ARE EXPECTED AGAIN ON FRI.
NMRS TSRA FRI NGT MAY BE RESPONSIBLE FOR LCLLY HIER WNDS/WVS.
OTRW...NW WNDS XPCT TO REMAIN AOB 15 KT THRU THE WKND. STRONGEST
WNDS WL COME SAT AS CDFNT PUSHES S. RTN FLOW WL BEGIN LT SUN.
&&
.HYDROLOGY...
12Z GUIDANCE COMING INTO BETTER AGREEMENT OF A HEAVY RAINFALL EVENT
FRI AFTN AND EVE AS A TROUGH OF LOW PRESSURE WILL ADVANCE TOWARD THE
REGION. ALTHOUGH ANTECEDENT CONDITIONS ARE RELATIVELY DRY/FFG
HIGH...DECENT SYNOPTIC LIFT...A MOIST AIRMASS EMANATING FROM THE
TROPICS...SLOW STORM MOTION AND THE PRESENCE OF A STATIONARY
BOUNDARY ARE AMONG MANY FACTORS CONTRIBUTING TO A POTENTIAL FLASH
FLOOD EVENT. HAVE ISSUED A FLASH FLOOD WATCH FOR MOST OF THE AREA
EXCEPT WRN MD...THE ERN WEST VIRGINIA PANHANDLE AND EXTREME NW
VIRGINIA. HEAVY RAINFALL WILL NOT BE WIDESPREAD...AND LIKELY BE
FOCUSED ALONG THE FRONT. THEREFORE...THE EXACT LOCATION OF THE FRONT
WILL BE KEY TO DETERMINING WHO GETS MESOSCALE BANDING OF HEAVY
RAINFALL. SEE FLASH FLOOD WATCH FOR MORE DETAILS ON EXPECTED PRECIP
AMOUNTS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR MDZ004>007-009>011-013-014-016>018.
VA...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR VAZ025>027-029>031-036>040-042-050>057-501>504.
WV...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR WVZ505-506.
MARINE...NONE.
&&
SYNOPSIS...HTS
NEAR TERM...KLEIN
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...KLEIN/HTS
MARINE...KLEIN/HTS
HYDROLOGY...KLEINHazardous weather outlook, Jul 7, 3:36 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 336 PM EDT THU JUL 7 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 081000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 336 PM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG A WEAK FRONT THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY. THESE SLOW-MOVING STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING. IN ADDITION...A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN ON FRIDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-081000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 336 PM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG A WEAK FRONT THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY. THESE SLOW-MOVING STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING EAST OF THE BLUE RIDGE...AND FOR COMMUNITIES SOUTHEAST OF WINCHESTER AND PETERSBURG. IN ADDITION... A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN ON FRIDAY. HTS
In the hours before
Special weather statement, Jul 7, 5:01 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
501 PM EDT THU JUL 7 2011
MDZ006-007-072130-
NORTHERN BALTIMORE MD-HARFORD MD-
501 PM EDT THU JUL 7 2011
...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE AND HARFORD
COUNTIES...
AT 501 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF BUTLER TO 3 MILES EAST OF
MONKTON TO CHURCHVILLE...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE ABERDEEN...JARRETTSVILLE AND HAVRE DE
GRACE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3970 7622 3965 7615 3962 7615 3955 7608
3951 7611 3948 7675 3958 7684 3973 7678
3973 7623
TIME...MOT...LOC 2101Z 251DEG 9KT 3961 7677 3957 7657
3958 7623
KRAMARSpecial weather statement, Jul 7, 5:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 514 PM EDT THU JUL 7 2011 MDZ006-007-072145- NORTHERN BALTIMORE MD-HARFORD MD- 514 PM EDT THU JUL 7 2011 ...STRONG THUNDERSTORM TO AFFECT NORTHERN BALTIMORE AND HARFORD COUNTIES... AT 514 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF JACKSONVILLE...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE JARRETTSVILLE...FALLSTON...PLEASANT HILLS AND BEL AIR. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3967 7636 3947 7633 3947 7658 3961 7660 TIME...MOT...LOC 2114Z 269DEG 9KT 3955 7654 KRAMAR
Special weather statement, Jul 7, 5:16 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 516 PM EDT THU JUL 7 2011 MDZ502-WVZ050-504-072145- HAMPSHIRE WV-CENTRAL AND EASTERN ALLEGANY MD-EASTERN MINERAL WV- 516 PM EDT THU JUL 7 2011 ...STRONG THUNDERSTORM TO AFFECT HAMPSHIRE...CENTRAL AND EASTERN ALLEGANY AND EASTERN MINERAL COUNTIES... AT 516 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OLDTOWN...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE LEVELS AND POINTS. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3948 7845 3941 7863 3955 7870 3961 7859 TIME...MOT...LOC 2116Z 329DEG 8KT 3953 7861 KRAMAR
Special weather statement, Jul 7, 5:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
549 PM EDT THU JUL 7 2011
MDZ011-072215-
SOUTHERN BALTIMORE MD-
549 PM EDT THU JUL 7 2011
...STRONG THUNDERSTORM TO AFFECT SOUTHERN BALTIMORE COUNTY...
AT 549 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROSEDALE...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE ESSEX...BACK RIVER...BOWLEYS QUARTERS AND
MIDDLE RIVER.
WIND GUSTS OF 40 TO 50 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3930 7636 3926 7640 3925 7639 3926 7637
3925 7636 3924 7637 3930 7653 3938 7652
3938 7633 3930 7633
TIME...MOT...LOC 2149Z 277DEG 12KT 3933 7647
KRAMARSpecial weather statement, Jul 7, 5:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
554 PM EDT THU JUL 7 2011
MDZ011-072230-
SOUTHERN BALTIMORE MD-
554 PM EDT THU JUL 7 2011
...STRONG THUNDERSTORM TO AFFECT SOUTHERN BALTIMORE COUNTY...
AT 554 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF ESSEX...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE BOWLEYS QUARTERS AND MIDDLE RIVER.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM. TRAINED SPOTTERS REPORTED PEA-SIZE HAIL WITH THIS STORM IN
ROSEDALE.
&&
LAT...LON 3930 7636 3926 7640 3925 7639 3926 7637
3925 7636 3924 7637 3930 7653 3938 7652
3938 7633 3930 7633
TIME...MOT...LOC 2154Z 277DEG 12KT 3933 7645
KRAMARLocal storm report, Jul 7, 6:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
615 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 2 NW DUNDALK 39.29N 76.51W
07/07/2011 E1.00 INCH BALTIMORE MD NWS EMPLOYEE
&&
EVENT NUMBER LWX1101101
CJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:56 PM EDT | Special Weather Statement | LWX | Harford | 34 min |
| Jul 7, 3:14 PM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 3 more | 29 hr |
| Jul 7, 4:31 PM EDT | Special Weather Statement | LWX | Allegany | 29 min |
| Jul 7, 4:37 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 38 min |
| Jul 7, 4:58 PM EDT | Flash Flood Warning | LWX | Allegany | 91 min |
| Jul 7, 5:01 PM EDT | Special Weather Statement | LWX | Harford | 29 min |
| Jul 7, 5:14 PM EDT | Special Weather Statement | LWX | Harford | 31 min |
| Jul 7, 5:16 PM EDT | Special Weather Statement | LWX | Allegany | 29 min |
| Jul 7, 5:36 PM EDT | Flash Flood Warning | LWX | Harford | 113 min |
| Jul 7, 5:49 PM EDT | Special Weather Statement | LWX | City of Baltimore | 26 min |
| Jul 7, 5:54 PM EDT | Special Weather Statement | LWX | City of Baltimore | 36 min |
| Jul 7, 6:04 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, City of Baltimore | 41 min |
| Jul 7, 6:16 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 44 min |
| Jul 7, 6:44 PM EDT | Special Weather Statement | LWX | City of Baltimore | 31 min |
| Jul 7, 6:52 PM EDT | Special Weather Statement | LWX | Anne Arundel | 23 min |
| Jul 7, 7:15 PM EDT | Special Weather Statement | LWX | Frederick | 30 min |
| Jul 7, 7:38 PM EDT | Special Weather Statement | LWX | City of Baltimore | 37 min |
Nearby
Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.